What Are the Side Effects of BOTOX Cosmetic?
Fine lines and wrinkles are a common complaint of aging. Fortunately, BOTOX® Cosmetic helps smooth fine lines and wrinkles with little to no recovery time and nearly instant results.
BOTOX Cosmetic allows people to enjoy a rejuvenated appearance without undergoing surgery. But still, there are some side effects to be aware of when considering BOTOX injections. Dr. David A. Sherris explains the possible BOTOX side effects to patients during consultations at our Buffalo, NY, practice. For answers to your questions, we invite you to schedule a consultation.
About BOTOX Cosmetic and Its Side Effects
BOTOX Cosmetic is made from botulinum toxin type A, which is a toxin produced by Clostridium botulinum bacteria. Although this may sound scary, the toxin is so diluted in BOTOX Cosmetic injections that it is completely safe.
BOTOX Cosmetic reduces the appearance of facial lines and wrinkles by temporarily impairing the muscles it is injected into. This causes the muscles to relax, allowing the skin to lay smoothly on the face and diminishing the appearance of wrinkles. So the expression wrinkles relax and are gone!
The rejuvenating effects of BOTOX Cosmetic are temporary, lasting about three to six months, but treatment may be repeated at our Buffalo practice to maintain results. Patients typically repeat treatments every 4-5 months.
After BOTOX treatment, patients may experience some side effects. Side effects are generally mild when they do occur, and they are temporary. The following are some of the possible side effects experienced after BOTOX treatment.
Some patients may notice minor swelling and sometimes redness at injection site. Swelling and redness are generally short-lived and resolve within 30 minutes after treatment.
Minor bruising may also occur after BOTOX injections but is not typical. If bruising does develop, it's generally around the area where the injection was administered. Makeup can help hide bruising until it resolves. Mild brusing typically only occurs if patients are on many blood thinners including vitamins, herbal supplements, fish oil or pain relievers.
Some people may develop a headache following BOTOX injections. Headaches temporary and are not a typical side effect.
Drooping Eyelid or Brow
In some cases, BOTOX can cause the eyelid or eyebrow to droop as muscles can uptake botox at different rates. Although drooping eyelids and brows are usually temporary it does take two weeks to see the full effect of Botox but initial effects are ntoiceable after just a few days. Any drooping eyelids and brows can can also be adjusted with a few more units of botox to even things out as sometimes muscles can be stronger from one side of the face to the other.
Avoiding Side Effects
Most patients do not experience minor side effects with BOTOX. Those that experience minor side effects after treatment can reduce the risk especially when steps are taken.
With that said, the best ways to reduce side effects after BOTOX treatment is to choose a qualified cosmetic surgeon and follow all post-treatment directions. For example, avoid rubbing on the injection area for 24 hours and avoid exercise after treatment the day of the injection.
Learn More about BOTOX
For more information about BOTOX or other rejuvenating procedures offered at our Buffalo practice, we welcome you to call (716) 884-5102 to schedule a consultation with Dr. Sherris.